Third Session of the Scottish Parliament

29/06/2007

9.30am

Programme of music begins, performed by the National Youth Choir of Scotland Dumfries choir in the debating chamber.

9.55am

The Duke of Hamilton bearing the Crown of Scotland departs Edinburgh Castle, joined by one half company of Scots Guards in front with the 1st Scots Pipes and Drums leading and led by police horses.

10.10am

Guard of Honour formed by the Royal Company of Archers alongside Officers of Arms (4) and pipers (2) from The Royal Scots Borderers.

10.20am

Archers (6), Pursuivants (2), Heralds (2), and the Duke of Hamilton bearing the Crown of Scotland make their way to the Debating Chamber via the Canongate entrance to await the arrival of Her Majesty The Queen with the Scottish Parliament’s Mace bearer bearing the Mace.

10.30am

Her Majesty The Queen and His Royal Highness The Duke of Edinburgh arrive at the Queensberry House entrance to the Scottish Parliament, Canongate, Royal Mile. Met by The Rt Hon the Lord Provost, Councillor George Grubb, Lord-Lieutenant of the City of Edinburgh and The Lady Provost.

Lord-Lieutenant will present Alex Fergusson MSP, Presiding Officer of the Scottish Parliament and Alasdair Morgan MSP, Deputy Presiding Officer.

On arrival in Queensberry House, the Royal party moves to the Garden Lobby to meet:

  • Rt Hon Alex Salmond MSP, First Minister and Leader of the Scottish National Party;
  • Rt Hon Jack McConnell MSP, Leader of the Scottish Labour Party;
  • Annabel Goldie MSP, Leader of the Scottish Conservatives; and
  • Nicol Stephen MSP, Leader of the Scottish Liberal-Democrats.

ADDRESS TO PARLIAMENT

Fanfare Introduction is played in the Chamber.

10.45am

The Presiding Officer will open the meeting of Parliament and will formally welcome The Queen and The Duke of Edinburgh (5 minutes).

Her Majesty The Queen will respond to the Presiding Officer’s remarks and will address the Scottish Parliament (5 minutes).

The Presiding Officer will invite the First Minister of Scotland to thank The Queen (5 minutes).

The Presiding Officer will close the meeting of Parliament.

Fanfare to mark The Queen’s departure is played in the Chamber.

Members of the Scottish Parliament, their guests, Lord Provosts, Provosts, the Consular Corps, and others depart the Chamber and make their way to Queensberry House where they will join the Riding.

Guests depart the Main Hall onto Horse Wynd to observe the Riding.

From 11.00am to 11.25 am, The Queen and The Duke of Edinburgh will meet guests in the Main Hall. Around 100 guests have been selected by the Parliament, working with our partners, to represent the areas of education, enterprise, science and nature, society, sport and culture and the international arena. This is a private reception, hosted by the Presiding Officer.

THE RIDING

11.00am

Riding departs from New Street onto the Canongate.

11.30am

The Flag Casters cast their flags in unison in front of the dais to music played by the Silver Band. Riding processes past Her Majesty The Queen and guests.

12.00pm

Guests depart or attend the Picnic at the Parliament event in the landscape gardens, hosted by sports presenter Grant Stott.

PICNIC AT THE PARLIAMENT

The concert line up is subject to final confirmation on the day.

12.15pm Blazin' Fiddles (30 minutes)

12.45pm TNT Bagpipe Boy Band (15 minutes)

1.05pm Catriona Watt, RSAMD (10 minutes )

1.20pm Red Hot Chilli Pipers (25 minutes)

1.50pm Waa-Sylla from Dancebase (20 minutes)

2.15pm Keith Jack (10 minutes)

2.40pm Salsa Celtica (25 minutes)

3.10pm Còisir Ghàidhlig Inbhir Nis ( Inverness Gaelic Choir)

(15 minutes)

3.30pm Fèis Rois (15 minutes)

3.50pm Portobello Ceilidh Band (20 minutes)

4.20pm Idlewild (25 minutes)

4.45pm Finish

In addition, inside the Parliament in the Garden Lobby, the following will be performing:

1.00pm Jarls Squad 2007 - Shetland’s Up Helly Aa

1.10pm TaikoTherapy from Beeslack Community High School , Penicuik, Midlothian

1.30pm Kintyre Schools Pipe Band

2.00pm Royal Scottish Country Dance Society from Edinburgh

2.30pm ends.

This website is using cookies.
We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we’ll assume that you are happy to receive all cookies on this website.